MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125350-38
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/15/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Evaluation summary: the device was returned for analysis.Visual, dimensional, and functional inspections were performed on the returned device.The stent dislodgement and stent damage were confirmed.The difficulty removing the protective sheath could not be replicated in a testing environment due to the condition of the returned device.The investigation determined the reported difficulties to be related to user technique.It should be noted the xience alpine everolimus eluting coronary stent system electronic instructions for use states: remove the product mandrel and protective stent sheath by grasping the catheter just proximal to the stent (at the proximal balloon bond site), and with the other hand, grasp the stent protector and gently remove distally.If unusual resistance is felt during product mandrel and stent sheath removal, do not use this product and replace with another.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.Based on the information reviewed, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the 3.5 x 38 mm xience alpine stent delivery system was prepared for use.The stylet and sheath were difficult to remove.The stylet was able to be removed; however, force was applied to remove the sheath.Upon removal of the sheath, it was noted that the stent dislodged with the sheath.The stent was noted to be crushed and the device was not used.There was no patient involvement.There was no adverse patient effect or clinically significant delay.A second same device was used without issue.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6149075
Report Number2024168-2016-08610
Device Sequence Number407651
Product Code NIQ
UDI-Device Identifier08717648199578
UDI-Public(01)08717648199578(17)190927(10)6092141
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 12/06/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/27/2019
Device Catalogue Number1125350-38
Device Lot Number6092141
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2016
Initial Report FDA Received Date12/06/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1